Alert archive / Wisconsin / Wind Advisories in 2006

Wind Advisory 8, NWS Green Bay, WI

October 28, 2006Door County, Wisconsin

NWS Green Bay, WI issued this wind advisory at Oct 28, 2006, 12:27 PM CDT for Door County, Wisconsin. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2006, 12:27 PM CDT (17:27 UTC)
Expired
Oct 28, 2006, 11:32 PM CDT
In force
11 hr
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 281727
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1227 PM CDT SAT OCT 28 2006

...WINDY CONDITIONS OVER DOOR COUNTY...

.VERY STRONG NORTHWEST WINDS WILL CONTINUE OVER DOOR COUNTY
THIS AFTERNOON AS A LOW PRESSURE SYSTEM OVER THE GREAT LAKES
REGION DEEPENS.

WIZ022-282030-
/O.NEW.KGRB.WI.Y.0008.061028T1727Z-061029T0000Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
1227 PM CDT SAT OCT 28 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH WIND GUSTS IN 
EXCESS OF 45 MPH ARE EXPECTED. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 

$$
TH
3 follow-up statements
000 
WWUS73 KGRB 282019
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CDT SAT OCT 28 2006

...WINDY CONDITIONS OVER DOOR COUNTY...

.VERY STRONG NORTHWEST WINDS WILL CONTINUE OVER DOOR COUNTY INTO 
THE EVENING HOURS AS A LOW PRESSURE SYSTEM DRIFTS EAST OF THE
GREAT LAKES REGION.

WIZ022-290000-
/O.CON.KGRB.WI.Y.0008.000000T0000Z-061029T0000Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
319 PM CDT SAT OCT 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH WIND GUSTS IN
EXCESS OF 45 MPH ARE OCCURRING OVER PARTS OF DOOR COUNTY THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
TH
000 
WWUS73 KGRB 282358
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
658 PM CDT SAT OCT 28 2006

...WINDY CONDITIONS TO CONTINUE OVER DOOR COUNTY...

.STRONG NORTHWEST WINDS WILL CONTINUE OVER DOOR COUNTY MOST OF
TONIGHT AS AN INTENSE STORM SYSTEM SLOWLY TRACKS ACROSS SOUTHEAST
CANADA. THE WINDS WILL START TO DIMINISH LATE TONIGHT OR EARLY
SUNDAY.

WIZ022-291100-
/O.EXT.KGRB.WI.Y.0008.000000T0000Z-061029T1200Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
658 PM CDT SAT OCT 28 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SUNDAY. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH WIND GUSTS TO
AROUND 45 MPH WILL CONTINUE TO AFFECT PORTIONS OF DOOR COUNTY
OVERNIGHT. THE STRONGEST WINDS SHOULD OCCUR IN HIGHER TERRAIN LOCATED
NEAR THE SHORE OF THE BAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGRB 290432
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1132 PM CDT SAT OCT 28 2006

...DIMINISHING WINDS EXPECTED ACROSS THE DOOR PENINSULA
OVERNIGHT...

.THE WINDS OVER DOOR COUNTY WILL CONTINUE TO SLOWLY DIMINISH
OVERNIGHT. THE INTENSE STORM SYSTEM THAT GENERATED THE WIND WAS
SLOWLY MOVING AWAY FROM THE AREA. 

WIZ022-290545-
/O.CAN.KGRB.WI.Y.0008.000000T0000Z-061029T1200Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
1132 PM CDT SAT OCT 28 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Oct 28, 12:15 PM CDT, 12 minutes earlier.

Area forecast discussion, Oct 28, 12:15 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 PM CDT SAT OCT 28 2006

.UPDATE...ISSUED A WIND ADVISORY FOR DOOR COUNTY.  A FEW LOCATIONS WERE
JUST ENTERING THE LOW END CRITERIA. REST OF THE REGION CONTINUES TO
REMAIN BELOW BUT WILL CONTINUE TO MONITOR.

TH

DISCUSSION ISSUED EARLY THIS MORNING.

.SHORT TERM...MAIN FCST CONCERNS ARE WINDS...PRECIP TRENDS AND TEMPS.

WV IMAGERY SHOWED A POTENT VORT MOVG THROUGH EASTERN WI...AND A WEAK
UPPER LEVEL CIRCULATION OVER NE WI. THE MAIN BAND OF RAIN ASSOC WITH
THE S/W TROF AND LFQ OF THE UPPER JET HAD SHIFTED OUT OVER LK MICH...
BUT SCT RAIN AND SNOW SHOWERS PERSISTED OVER PARTS OF NC/NE WI...NEAR
THE UPPER CIRCULATION. THIS ACTIVITY WAS LIKELY AIDED BY LAKE
ENHANCEMENT...AS NORTHWEST WINDS BROUGHT COLDER AIR ACROSS LK SUP.

DONT EXPECT THE PRECIP PATTERN TO CHANGE MUCH THROUGHOUT THE DAY...
WITH SCT RAIN AND SNOW SHOWERS CONTINUING ACROSS NC/FAR NE WI DUE TO
LAKE-ENHANCEMENT...AND STG SUBSIDENCE AND DOWNSLOPE WINDS INHIBITING
DEVELOPMENT ELSEWHERE. MIXING THROUGH AROUND 800 MB...WITH PEAK WINDS
AROUND 45 KTS WITHIN THE MIXED LAYER...SHOULD RESULT IN WIND GUSTS TO
35 TO 40 MPH MOST PLACES. THE WINDS OVER DOOR COUNTY WILL BE A BIT
STRONGER DUE TO REDUCED FRICTION OVER THE BAY WATERS AND TOPOGRAPHIC
EFFECTS...AND MAY GET CLOSE TO WIND ADVISORY CRITERIA FOR AT LEAST A
BRIEF PERIOD. FOR NOW...WILL JUST WORD THE FCST FOR CONDITIONS JUST BLO
ADVY CRITERIA. TEMPS HAVE BEEN A BIT SLOW TO DROP OFF THIS MORNING...SO
SHADED MAX TEMPS A BIT WARMER THAN THE PREVIOUS FCST.

ASIDE FROM SOME LINGERING SNOW SHOWERS OR FLURRIES OVER FAR NC WI THIS
EVG...EXPECT MAINLY PARTLY CLOUDY CONDITIONS TONIGHT. WINDS WILL NOT
DECOUPLE...SO DONT EXPECT TEMPS TO PLUMMET TOO FAR DESPITE THE COLDER
AIR MASS. A BAND OF MID-LEVEL CLOUDS IS EXPECTED TO LIFT NORTHEAST
ACROSS THE FA ON SUNDAY...BUT MOST PLACES WILL SEE AT LEAST PARTLY
SUNNY SKIES. MIXING THROUGH ABOUT 850 MB SHOULD YIELD MAX TEMPS IN THE
UPPER 40S TO LOWER 50S.

.MARINE...HAVE MAINTAINED THE GALE WARNING FOR TODAY INTO TONIGHT.
ALTHOUGH SUSTAINED WINDS WILL LIKELY STAY BLO GALE CRITERIA OVER MOST
OF THE MARINE FORECAST AREA...NUMEROUS GUSTS TO 35 TO 40 KNOTS WARRANT
THE CONTINUATION OF THE GALE WARNING. EXPECT CONDITIONS TO IMPROVE TO
SMALL CRAFT CRITERIA LATE TONIGHT INTO SUNDAY MORNING.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY.
MANY CONCERNS ON LOW TEMPERATURES SUNDAY NIGHT AS HIGH PRESSURE
MOVES EAST OF WISCONSIN. MODELS HANDLING LOW LEVEL WINDS AND
STRENGTH DIFFERENTLY. WITH DRY AIR MASS IN PLACE...WENT WITH THE
COLDER GUIDANCE OVER THE NORTH WHERE WINDS WILL BE LIGHTEST THE
LONGEST AND TOOK A COMPROMISE BETWEEN GUIDANCE AND SURROUNDING
OFFICES TO OUR SOUTH ACROSS CENTRAL AND EAST CENTRAL WISCONSIN.
THIS WILL LEAVE A LARGE RANGE FOR LOWS ACROSS OUR CWA...WITH
LOWS IN THE MIDDLE 20S OVER THE NORTH TO THE UPPER 30S ALONG
THE LAKE SHORE. CLOUDS WILL BE ON THE INCREASE ON MONDAY AS WARM
FRONT APPROACHES THE AIR. DESPITE 850MB TEMPERATURES WARMING
INTO THE LOWER TO MIDDLE TEENS CELSIUS...WENT CONSERVATIVE
ON HIGH TEMPERATURES DUE TO CLOUD COVER AND SOME EASTERLY
COMPONENT OF THE WIND ACROSS EAST CENTRAL WISCONSIN OFF THE
COLD WATERS OF LAKE MICHIGAN. LATEST WATER TEMPERATURES
WERE GENERALLY IN THE MIDDLE 40S TO NEAR 50 IN OUR REGION.

FOR MONDAY NIGHT AND TUESDAY...INTENSE LOW PRESSURE SYSTEM
IS EXPECTED TO MOVE NORTH INTO CANADA...ALTHOUGH SURFACE LOW
TRACK SHOULD KEEP IT WEST OF GREEN BAY. THE CANADIAN MODEL
WAS MORE INTERESTING AS THE SURFACE LOW PASSES NEAR GREEN BAY.
TEMPERATURES MONDAY NIGHT AND TUESDAY ARE TRICKY AS WELL.
THINK TEMPERATURES COULD STAY STEADY OR EVEN RISE A FEW
DEGREES DURING THE NIGHT AS WARM AIR CONTINUES TO FLOW NORTHWARD.
COLD AIR WILL FINALLY WRAP INTO THE REGION LATE MONDAY NIGHT...
ALTHOUGH FULL BRUNT OF THE COLD AIR WILL NOT BE FELT UNTIL
THE DAY ON TUESDAY. WILL DEPICT MORNING HIGHS WITH TEMPERATURES
TURNING COLDER DURING THE AFTERNOON. MOST OF THE PRECIPITATION
SHOULD HAVE ENDED BY 12Z TUESDAY...BUT STILL KEPT A SLIGHT CHANCE
IN FOR THE DAY ACROSS CENTRAL AND EAST CENTRAL WISCONSIN.

CONTINUED TO LEAVE WEDNESDAY NIGHT INTO FRIDAY DRY FOR NOW...BUT
NEW GFS RUN TONIGHT WOULD INDICATE THERE WILL BE A CHANCE OF SNOW
SHOWERS OR FLURRIES...ESPECIALLY OVER THE NORTH. 12Z ECMWF INDICATED
850MB WINDS MORE WESTERLY. PER COORDINATION WITH SURROUNDING
OFFICES...WILL LEAVE THIS PERIOD DRY AND PASS ONTO TO DAY SHIFT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY FOR DOOR COUNTY UNTIL 700 PM THIS EVENING.

GALE WARNING FOR ENTIRE MARINE FORECAST AREA TODAY INTO TONIGHT.
&&

KIECKBUSCH/ECKBERG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Oct 28, 4:45 AM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
445 AM CDT SAT OCT 28 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-290945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
445 AM CDT SAT OCT 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE ENTIRE FORECAST AREA
TODAY...WITH GUSTS OVER 35 MPH EXPECTED. THE STRONGEST WINDS WILL OCCUR
ACROSS DOOR COUNTY...WHERE GUSTS NEAR 45 MPH ARE POSSIBLE OVER THE
FAVORED BAYSIDE LOCATIONS INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS WILL NOT BE NEEDED TODAY OR TONIGHT...BUT SPOTTERS WITH
ANEMOMETERS ARE URGED TO CALL WITH PEAK WIND REPORTS.

LMZ521-522-541>543-564-290945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
445 AM CDT SAT OCT 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHWEST WINDS...WITH NUMEROUS GUSTS TO 35 TO 40 KTS...WILL
CONTINUE TODAY AND TONIGHT. A GALE WARNING HAS BEEN POSTED FOR TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CONDITIONS HAZARDOUS TO SMALL CRAFT MAY CONTINUE FROM SUNDAY THROUGH
TUESDAY.

ECKBERG/KIECKBUSCH
WEATHER.GOV/GREENBAY

Nearby

Wind Advisories in Wisconsin, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.